MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BULB TYPE IRRIGATION SYRINGE 50ML, PLASTIC STERILE; BULB SYRINGE

C.R. BARD, INC. (COVINGTON) -1018233 BULB TYPE IRRIGATION SYRINGE 50ML, PLASTIC STERILE; BULB SYRINGE
Catalog Number 0035280
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the opening at the tip of the irrigation syringe bulb was not punched during manufacturing.
 
Additional Manufacturer Narrative
The reported event was confirmed, however, the cause is unknown.Visual evaluation of the returned sample noted one opened (without original packaging), bulb irrigation syringe.Visual inspection of the sample noted a plug of glue-like foreign material (distinct from the syringe body material) completely blocking the syringe port and preventing drainage.According to the appropriate drawing, the syringe barrel port diameter is 0.265 inches +/- 0.005 inches, and thus the foreign material measures at least 0.260 inches.This is out of specification per inspection procedure which states, "loose foreign matter or embedded shall not exceed an aggregate total of 0.6mm² or 1/16¿ per the dirt estimation chart." although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be, ¿no follow up to the production areas cleaning procedure.¿ the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BULB TYPE IRRIGATION SYRINGE 50ML, PLASTIC STERILE
Common Device Name
BULB SYRINGE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9729648
Report Number1018233-2020-01175
Device Sequence Number727441
Product Code KYZ
UDI-Device Identifier00801741049255
UDI-Public(01)00801741049255
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number0035280
Device Lot NumberNGDS2767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1